MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 6 NON-CEM; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 75100479
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).
 
Event or Problem Description
It was reported that, after thr surgery had been performed on (b)(6) 2015, the patient experienced a peri prosthetic fracture, therefore, the patient needed a revision stem (which was a stryker stem) and a head/ poly exchange.This adverse event was solved by revision surgery on (b)(6) 2021.Current health status of patient.
 
Additional Manufacturer Narrative
Section: h3, h6: it was reported that, after a total hip replacement surgery had been performed on (b)(6) 2015, the patient experienced a peri prosthetic fracture, therefore, the patient needed a revision stem and a head / liner exchange.This adverse event was solved by revision surgery on (b)(6) 2021.The device, used in treatment was not returned for evaluation, therefore further analysis was not possible.Therefore, the relationship between the reported event and the device cannot be confirmed.However, based on the communicated information, the product history could be reviewed.The production documentation was reviewed.There are no indications that the part failed to match specification at the time of manufacturing.There were no further complaints reported for the batch in scope.The failure mode and the severity are covered through the corresponding risk management files.The ifu lit.No.12.23, ed.03/21 lists hip fracture as potential adverse device effect.A thorough medical assessment is not possible, since no relevant information was received.The root cause stays undetermined after investigation.Based on the limited information it is not possible to speculate about factors which could have contributed to the reported issue.To date, further actions are not deemed necessary.Should additional information become available, this complaint will be reassessed.Smith and nephew will monitor this device for further similar issues.

Brand Name
POLARSTEM STEM LAT.TI/HA 6 NON-CEM
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ  CH-5000
Manufacturer (Section G)
SMITH & NEPHEW ORTHOPAEDICS AG
schachenallee 29
aarau CH-50 00
SZ   CH-5000
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12701851
Report Number9613369-2021-00392
Device Sequence Number1559072
Product Code LZO
UDI-Device Identifier07611996118704
UDI-Public07611996118704
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/21/2021
Device Model Number75100479
Device Catalogue Number75100479
Device Lot NumberA1412910
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date10/26/2021
Supplement Report FDA Received Date11/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/23/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient SexUnknown